How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10337
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

Years stress has effected me in a physical way. I try to

Customer Question

For many years stress has effected me in a physical way. I try to manage it but sometimes you cannot avoid it. If I get overly nervous or get very bad news I instantly get severe stomach cramps that turn to watery diahrea. One of my parents has recently
been diagnosed with cancer and I need to try to get this under control in order to go to the treatments. I am not sure what to do...in situations where most people get upset I tend to get physically ill. Any suggestions?
Submitted: 1 year ago.
Category: Medical
Expert:  Anthony Bray, MD replied 1 year ago.

Hello again,

I gave an intial response above but also received an error message and my page on my side my reply is very faded so I can't tell what may have gone through..

It sounds very consistent from your history that you may have anxiety and IBS ( irritible bowel syndrome) as a possible explanation for symptoms. You may benefit to start with a primary care doctor (Family Practice Or Internal Medicine)

I hope this helps. Let me know if one or both of these messages come through...

Best regards,

Anthony Bray MD

Expert:  Anthony Bray, MD replied 1 year ago.

Hello again,

OK now I see only the second message must have gone through..

Expert:  Anthony Bray, MD replied 1 year ago.

AS I was saying in part it sounds that you may need help A) with the anxiety and stress

and B) with the gastrointestinal problems >> stress induced diarrhea is often due to IBS (= Irritible Bowel syndrome) but other causes may be considered .. your doctor would start with a detailed history and exam.. an RX medicine such as Levbid reduces spasms and helps with diarrhea in many cases ...

Let me know if you have further questions or discussion. I will be happy to get back with you. If my answers have been helpful and to your satisfaction then please remember to leave positive feedback. Thank You and Best Regards,

Anthony Bray MD